MAUDE Adverse Event Report: BOSTON SCIENTIFIC - MAPLE GROVE INNOVA¿; STENT, SUPERFICIAL FEMORAL ARTERY

BOSTON SCIENTIFIC - MAPLE GROVE INNOVA¿; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number H74939293072030
Medical Device Problem Codes Stretched (1601); Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/10/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Device evaluated by mfr: returned product consisted of an innova self-expanding stent delivery system with a guidewire stuck in the device.The outer shaft, middle shaft, inner shaft and the remainder of the device were checked for damage.The device was returned completely dismantled.The outer sheath was kinked in multiple places and separated from the nose cone.The middle shaft was separated approximately 105.5 cm from the tip.The inner liner was separated from the handle.The guidewire was stuck in the device sticking out of the distal end 15 cm and sticking out of the proximal end approximately 116 cm.The stent was not returned with the device.The handle was opened and the components were sent back loosely in the bag.Inspection of the remainder of the device, apart from the observed damage, revealed no other damage or irregularities.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The most probable root cause is operational context as device performance was limited due to anatomical/procedural factors.(b)(4).
 
Event or Problem Description
It was reported that deployment difficulty and stent elongation occurred.The target lesion was located in the superficial femoral artery.A 7 x 200 x 130 innova¿ stent was advanced but was not able to be fully deployed.The physician cut the shaft of the delivery system from the deployment handle to release the stent.The stent was elongated.A non-bsc stent was deployed over the innova and the procedure was completed.There were no patient complications reported.

Brand Name
INNOVA¿
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
BOSTON SCIENTIFIC - MAPLE GROVE
one scimed place
maple grove MN 55311
MDR Report Key6382121
Report Number2134265-2017-01640
Device Sequence Number16343216
Product Code NIP
UDI-Device Identifier08714729874157
UDI-Public(01)08714729874157(17)20180731(10)18168041
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P140028
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2018
Device Model NumberH74939293072030
Device Catalogue Number39293-07203
Device Lot Number18168041
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/22/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/10/2017
Initial Report FDA Received Date03/06/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;